MAUDE Adverse Event Report: SORIN GROUP ITALIA D 100 L001 PH.I.S.I.O.: NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA D 100 L001 PH.I.S.I.O.: NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D100 PHISIO
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identification and age were not provided.(b)(6) kg.The age of the device was calculated as the time elapsed between the device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the d 100 l001 ph.I.S.I.O.: newborn hollow fiber membrane oxygenator.The incident occurred in (b)(6).Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) received a report that after approx.90 min of the cpb the operator found massive leak of blood from gas outlet of oxy module.The affected oxygenator was replaced by a new one within 8 min during crossclamp.There was no report of patient injury.
 
Additional Manufacturer Narrative
Sorin group (b)(4) manufactures the d 100 l001 ph.I.S.I.O.: newborn hollow fiber membrane oxygenator.The incident occurred in petah tikva, israel.Per exemption number e2016005, sorin group (b)(4) is submitting the report for both sorin group (b)(4) (manufacturer) and livanova usa., inc.(importer).The involved device was returned to sorin group (b)(4) for investigation.The blood leak reported by the customer was confirmed and the root cause was traced to weak oxygenator fibers that became damaged by thermal and mechanical stresses after release.The oxygenator did pass leak testing during product release activities.However, upon use of the device during a procedure, a leak was triggered.A complaint history review identified that the rate of occurrence for this type of issue is very low, and no injuries have been reported in relation to this type of event.

Brand Name
D 100 L001 PH.I.S.I.O.: NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola (modena) 41037
IT  41037
MDR Report Key7056671
Report Number9680841-2017-00031
Device Sequence Number16607295
Product Code DTZ
UDI-Device Identifier08033178100359
UDI-Public(01)08033178100359(17)200501(10)1705030267
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K061031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model NumberD100 PHISIO
Device Catalogue Number050531
Device Lot Number1705030267
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date10/25/2017
Device Age5 MO
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date11/23/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1